Discussions that mention zoloft

Depression board


I was on zoloft (for panic) for 2 years (50-100mg) prescribed by my internist. Beginning of January, I found a psychiatrist and told him that I wanted to get off of Zoloft because it was causing me sever night sweats, too vivid dreams and affecting my orgasms. He suggested to try Wellbutrin, but since it isn’t known for helping anxiety – he suggested taking clonazepam too (.25 mg morning and night).

I tapered off of the Zoloft for a few weeks (or was it one week)…stopping at 25 mg once per day, overlapping that week with150mg of Wellbutrin XL. About 4 weeks later, I became an emotional wreck. No depression until 4 weeks – which was really weird. Then all of the sudden – wamm – crying and an emotional weepy mess (not like me at all). This lasted for 3 week (until I could see my psyc again). After a lot of discussion he thinks I am ADD (which makes total sense) and put me on Adderall. Still taking the Wellbutrin (150) and only taking 0.25 clonazepam at night (which I don’t think I need anymore).

My question is – could the wellbutrin be causing depression and now it is masked by the adderall? I want to stop taking the wellbutrin, but how do I tapper off when my pills are tiny 150mg roundish spherical-ish tabs?
Hi Skye,
I went off Wellbutrin last week. I have major anxiety issues, (going through divorce, special needs daughter, looking for new job)...Anyway--I started having weeping/rage spells with high blood pressure, racing heart, palpitations and tremors. My doctor did a lot of blood tests, and EKG. All were normal. I was so scared and depressed and then I decided to look into the Wellbutrin. Ah, ha....It is a stimuant used for individuals to stop smoking. Basically, it put me on a constant adrenaline high--but in a bad way. I am back to feeling much better. I am taking zoloft. This works for me but not everyone. I did not lose any weight on Wellbutrin--in fact--I gained a lot. Weird. I have never had a weight issue and do now. For others it is a great medication, just not for me. I still have slight tremors from taking it. I was only on it 4 months. My symptoms started 6 weeks into taking it.

Just goes to show you how different meds affect each of us.

warmly,
kim